Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


If you can't take the Rash
Nov 2, 2005

Dear Doctors, Dr. Henry writes frequently that one should try to work through rashes. I am one of those people who has tried Bactrim and two anti-HIV regimens, each time to have a horrific rash. The first regimen was reyataz & truvada based and gave me yellow eyes and then bad rash. We waited and switched to Sustiva, Truvada and AZT, 10 days later, rash again. One question- my doctor gave me prednisone from the start of this last regimen- you say that steroid is not effective? And this last rash was so bad that there is no way I could have worked through it- it covered my body, made my throut and tongue swell, five days after stopping treatment I'm still miserable. We are looking at perhaps an Invirase, AZT and Norvir next but I feel sure due for my rash. What do you suggest - is there any way to build up to certain regimens or soemthing different to try? I have been positive 15 years and went from a slow progessor to out of treatment options in just a few months.

Response from Dr. Henry

Rash due to AZT is rare but possible. A double boosted PI regimen without any nukes is an option (such as Kaletra + Reyataz or Invirase or Invirase + Reyataz + low dose ritonavir). Rash due to 3TC or FTC or tenofovir can occur and it is a tough call in the setting of starting multiple medications. Your HIV specialist is the best person to evaluate whether one of the nukes can be reasonably used in a new regimen. KH



Previous
switching time of Sustiva
Next
more lipodystrophy

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement